Hi, has anyone heard of very low Vitamin D levels causing hair loss? Due to muscle pain I've been having for several months, I was tested for Vitamin D, and my doctor said my levels are very low - 10.1 on the hydroxy 25 test (I believe that's what it's called?). My hair has become very noticeably thinner over the past 5 months and I have no new hair growing in. I have found articles on the web regarding Vitamin D deficiency and hair loss, but not on any of the medical websites like WebMd or Mayo clinic, etc. I have also read in many sources that mega doses of Vitamin D are needed to bring up such a low level, but my doctor has only put me on 1000 IU and told me to come back in 3 months. Does anyone have any experience with this? (I also have been under a lot of stress trying to get other symptoms diagnosed, so maybe it's stress related?)
my husband had a physical and his vitamin D level was at 29 -- so the doc put him on 1000 vit. D a day..... He didn't realize that my husband was already taking 1000 a day ! I put vitamins out for my family and they just take them every morning.... Well I think that is weird that they only prescribed him 1000 a day if he is low. I have a friend who is low, too and they prescribed a huge megadose once a week and she is to do this for 8 weeks and have hers checked after that. I don't know anything about hair loss, but my husbands is kind of thin -- but he is 52. I hope it fills in because of vitamin D ! He would like that.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.